Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Huntsville, AL

May 13, 2011Cullman County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at May 13, 2011, 10:15 AM CDT for Cullman County, Alabama. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 10:15 AM CDT (15:15 UTC)
Expired
May 13, 2011, 11:00 AM CDT
In force
45 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 96 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:35 AM CDTHAIL 0.5Bremen, ALDIME SIZED HAIL AT THE BREMEN POST OFFICE. SMALL LIMBS ALSO BLOWN DOWN IN THE PARKING LOT.
May 13, 10:35 AM CDTHAIL 0.75Bremen, ALDIME SIZED HAIL AT THE BREMEN POST OFFICE. SMALL LIMBS ALSO BLOWN DOWN IN THE PARKING LOT.
May 13, 10:55 AM CDTTSTM WND DMGHanceville, ALHANCEVILLE POLICE DEPARTMENT REPORTS NUMEROUS TREES DOWN IN THE CITY ALONG WITH POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS54 KHUN 131515
SVRHUN
ALC043-131600-
/O.NEW.KHUN.SV.W.0129.110513T1515Z-110513T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1100 AM CDT

* AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 12
  MILES WEST OF WILBURN...OR ABOUT 10 MILES NORTH OF JASPER...AND
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRANE HILL...ARKADELPHIA...
  BREMEN...JONES CHAPEL...
  LOGAN...COLONY...
  WEST POINT...GOOD HOPE...BALDWIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM...AND HAS A HISTORY OF PRODUCING 
DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3391 8708 3394 8712 3428 8710 3432 8671
      3413 8660 3412 8662 3409 8666 3409 8669
      3406 8668 3400 8673 3394 8683 3391 8691
      3388 8692 3386 8695
TIME...MOT...LOC 1515Z 247DEG 31KT 3400 8719

$$

RSB
3 follow-up statements
539 
WWUS54 KHUN 131535
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1035 AM CDT FRI MAY 13 2011

ALC043-131600-
/O.CON.KHUN.SV.W.0129.000000T0000Z-110513T1600Z/
CULLMAN AL-
1035 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CULLMAN COUNTY...

AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR WILBURN...OR ABOUT 15 MILES NORTH OF SUMITON...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BREMEN...LOGAN...COLONY...BLACK BOTTOM...BALDWIN...GOOD 
HOPE...CULLMAN...PHELAN...GARDEN CITY...HANCEVILLE...AND FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS TO A 
SAFE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3391 8708 3393 8711 3396 8712 3416 8711
      3429 8669 3414 8661 3409 8666 3409 8669
      3406 8668 3400 8673 3394 8683 3391 8691
      3388 8692 3386 8695
TIME...MOT...LOC 1534Z 247DEG 31KT 3399 8700

$$

RSB
943 
WWUS54 KHUN 131551
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1051 AM CDT FRI MAY 13 2011

ALC043-131600-
/O.CON.KHUN.SV.W.0129.000000T0000Z-110513T1600Z/
CULLMAN AL-
1051 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CENTRAL CULLMAN COUNTY...

AT 1050 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR GOOD HOPE...OR ABOUT 9 MILES SOUTH
OF CULLMAN...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHELAN...GARDEN CITY...HANCEVILLE...WALTER AND FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3400 8673 3396 8679 3393 8690 3418 8702
      3428 8674 3429 8669 3414 8661 3409 8666
      3409 8669 3406 8668
TIME...MOT...LOC 1551Z 247DEG 31KT 3405 8684

$$

RSB
851 
WWUS54 KHUN 131558
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1058 AM CDT FRI MAY 13 2011

ALC043-131608-
/O.EXP.KHUN.SV.W.0129.000000T0000Z-110513T1600Z/
CULLMAN AL-
1058 AM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CULLMAN COUNTY EXPIRES
AT 1100 AM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3400 8673 3396 8679 3393 8690 3418 8702
      3428 8674 3429 8669 3414 8661 3409 8666
      3409 8669 3406 8668
TIME...MOT...LOC 1558Z 247DEG 31KT 3407 8677

$$

RSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:55 AM CDT, 20 minutes earlier.

Area forecast discussion, May 13, 9:55 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 AM CDT FRI MAY 13 2011

.UPDATE...
UPPED RAIN CHANCES EAST TO THE I-65 REGION FOR THE LATE MORNING.
RAISED HIGH TEMPS A BIT OVER NE AL.

&&

.DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE
ACROSS NW ALABAMA...WITH NEWER ACTIVITY FORMING OVER THE CENTRAL
REGIONS. AS OF THIS TIME (955 AM CDT) NOT MUCH LIGHTNING ACTIVITY
WAS NOTED OVER ACROSS OUR PORTIONS OF NORTHERN ALABAMA/SOUTHERN
MIDDLE TENNESSEE. HOWEVER THIS IS SUBJECT TO CHANGE ON A VERY SHORT
ORDER. GIVEN THE INSTABILITY PRESENT ACROSS THE REGION AND THE COLD
FRONT NEARING FROM THE WEST...WE EXPECT MORE SHOWERS/STORMS TO
AFFECT THE REGION FOR THE REST OF THE MORNING AND AFTERNOON.

HAVE EXPANDED COVERAGE OF LIKELY POPS TO THE I-65 CORRIDOR GIVEN THE
SLOW SPREAD OF THE ACTIVITY OVER NW ALABAMA AND NE MISSISSIPPI...AND
THE NEWER ACIDITY OVER THE CENTRAL AREAS. AS NOTED IN THE PREVIOUS
DISCUSSION...SOME OF THE STORMS TODAY COULD BECOME STRONG TO SEVERE
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. STORMS OVER
MISSISSIPPI HAVE BEEN SHOWING FREQUENT CLOUD TO GROUND LIGHTNING.
THIS WOULD POSE A PROBLEM FOR THOSE WORKING RECOVERY/REPAIR CAUSED
BY THE RECENT SEVERE STORM OUTBREAK. ALSO...SOMEWHAT HIGHER LOWER
LEVEL SHEAR IS PRESENT...SO CANNOT RULE OUT AN ISOLATED BRIEF
TORNADO. THIS THREAT WOULD BE HIGHER IN ASSOCIATION WITH THE COLD
FRONT PASSAGE THIS EVENING/OVERNIGHT...WHOSE SHEAR WOULD BE SOMEWHAT
TEMPERED BY SLIGHTLY COOLER TEMPS/A MORE STABLE ATMOSPHERE.

NEW UPDATES WILL BE SENT OUT SHORTLY.

&&

.AVIATION...  /12Z ISSUANCE...NO CHANGES/
VFR CONDITIONS ARE EXPECTED TO BE THE PREDOMINANT FLIGHT CATEGORY AT
BOTH TERMINALS THROUGH MOST OF THE PERIOD. HOWEVER...LOWER CIGS/VIS
WILL BE POSSIBLE LATER TODAY AS SHRA/TSRA DEVELOP ACROSS THE REGION.
TSRA MAY BEGIN TO IMPACT KMSL THIS MORNING...WITH ADDITIONAL
DEVELOPMENT EXPANDING ACROSS THE AREA THIS AFTN AND EVENING AS A COLD
FRONT PUSHES IN FROM THE WEST. BASED ON UNCERTAINTIES IN THE TIMING
OF THIS LATER ACTIVITY HAVE MAINTAINED VCTS/CB WORDING FROM THE
PREVIOUS ISSUANCE. HOWEVER...ANY STORMS THAT MAY IMPACT EITHER SITE
COULD PRODUCE LOCALIZED MVFR/IFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 352 AM CDT FRI MAY 13 2011/

A MID-TROPOSPHERIC TROUGH CENTERED OVER ERN KANSAS WILL MOVE EWRD
TOWARDS THE MID MISS VALLEY TODAY AND PROVIDE LARGE SCALE FORCING FOR
ASCENT IN THE TN VALLEY REGION. CHANCES FOR TSTMS REMAIN VIABLE AS
DOES A SLIGHT RISK FOR SVR THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING PERIOD. COOLER WEATHER WITH INTERMITTENT SHOWERS WILL
FOLLOW FOR THE WEEKEND AND INTO EARLY NEXT WEEK AS UPR TROUGHING
DOMINATES IN THE EASTERN CONUS. AS ALWAYS...DETAILS FOLLOW BELOW.

TO THE WEST THIS MORNING...A COLD FRONT STRETCHED FROM A LOW
PRESSURE CENTER NEAR KANSAS CITY SOUTHWARD THROUGH THE OZARKS AND
INTO THE ARKLATEX. A LINE OF SHOWERS/TSTMS AHEAD OF THIS FRONT WAS
MOVING ACROSS THE MID-MISS VALLEY AND AT 3 AM WAS ENTERING WRN TN
AND NW MISS. INSTABILITY WAS SUFFICIENT TO PROMOTE STRONG/DEEP
CONVECTION AND THE ISSUANCE OF A FEW SVR TSTM WARNINGS ALONG THE
LINE IN ERN ARKANSAS SO FAR. LATEST TIMING PLACES THIS LINE OF
SHOWERS/TSTMS REACHING OUR WESTERN BORDER COUNTIES ARND 7-8 AM.
HOWEVER...AS THE LINE MOVES EWRD AND AWAY FROM THE SFC BOUNDARY AND
BETTER UPR LVL SUPPORT...IT IS EXPECTED TO WEAKEN AND BECOME LESS
ORGANIZED. SHORT TERM GUIDANCE FROM WRF/SREFS SUGGESTS MDT
CONFIDENCE THAT THE LINE WILL INDEED MAKE IT TO OUR WESTERN
BORDER...BUT MUCH LESS CONFIDENCE THAT IT WOULD REACH THE I-65
CORRIDOR BY MID-LATE MORNING. WILL GO WITH A LIKELY POP JUST INSIDE
OUR WRN BORDER THROUGH 18Z...WITH LOWER CHANCE TO SLGT CHANCE POPS
ELSEWHERE TO INDICATE EXPECTED WEAKENING WITH THE LINE OF STORMS AND
LESSER CONFIDENCE IN ITS ARRIVAL.

MID-HIGH LEVEL DEBRIS CLOUDS FROM DEEPER CONVECTION TO OUR SW-W WILL
HELP REDUCE DAYTIME HEATING TODAY...AND WILL PLAY A ROLE IN THE
EXTENT OF DESTABILIZATION IN THE WARM SECTOR AHEAD OF THE
APPROACHING FRONT. HOWEVER...EVEN IN A LOWER-BOUND TEMP FCST
SCENARIO...MID-LVL COOLING AND MID-UPR TROPOSPHERIC DIFFLUENT FLOW
SHOULD PROVIDE SUFFICIENT LIFT FOR SHOWERS/TSTMS THIS AFTERNOON.
FURTHERMORE...A MID-LVL 40-50 KT JET WILL MOVE INTO THE AREA ATOP
THE DESTABILIZING WARM SECTOR AND PROVIDE SUFFICIENT DEEP LYR SHEAR
FOR SOME STORM ORGANIZATION. STORM REDEVELOPMENT LOOKS LIKELY TO
TAKE PLACE TO OUR WEST AGAIN THIS AFTERNOON NEAR THE SFC
FRONT...WITH STORMS MOVING EWRD INTO NORTHERN AL/SOUTHERN MIDDLE TN
DURING THE AFTERNOON/EVENING. AT THIS POINT...CAPE VALUES ARND 1-2
KJ/KG APPEAR POSSIBLE IF NOT LIKELY...AND COMBINED WITH MARGINAL
DEEP LYR SHEAR WILL SUPPORT A SLIGHT RISK FOR SVR THUNDERSTORMS.
WET-BULB ZERO HEIGHTS DECREASING TO ARND 9-10KFT...INSTABILITY
THROUGH -20 TO -30C AND DEEP LYR SHEAR WILL SUPPORT A LARGE HAIL
THREAT. IN ADDITION...A PUNCH OF MID-LVL DRY AIR ATOP THE MOIST
BOUNDARY LYR WILL PROVIDE A DAMAGING WIND THREAT ESPECIALLY AS
STORMS POSSIBLY EVOLVE INTO A QLCS LATE IN THE DAY. WEAK LOW-LVL
SHEAR WILL LIMIT THE TORNADO POTENTIAL...BUT THIS MAY INCREASE
SLIGHTLY DURING THE EARLY EVENING AS SFC WINDS BACK AHEAD OF THE SFC
FRONT...AND THE LOW-LVL JET STRENGTHENS SLIGHTLY. STILL...THIS
APPEARS TO BE A MINOR THREAT AT THIS POINT.

THE FRONT APPEARS LIKELY TO CROSS THE AREA DURING THE LATE EVENING
AND INTO EARLY SATURDAY MORNING. THE SVR THREAT WILL QUICKLY
DIMINISH FROM WEST TO EAST DURING THIS PERIOD AS THE FRONT CROSSES
AND COOLER AIR BEGINS TO FILTER INTO THE AREA. MOST OF THE
CONCENTRATED SHOWER/TSTM ACTIVITY WILL COME TO AN END BY EARLY SAT
MORNING. HOWEVER...AS THE PARENT UPR LOW CROSSES DURING THE
DAY...FCST SOUNDINGS INDICATE SUFFICIENT INSTABILITY/LIFT TO
GENERATE FURTHER ACTIVITY. WILL CARRY LIKELY POPS EAST TO CHANCE
WEST TO INDICATE THE POSITION OF BETTER FORCING AHEAD OF THE UPR LOW
AXIS IN THE EAST. ELEVATED INSTABILITY MAY ALSO BE JUST SUFFICIENT
TO ALLOW FOR TSTM DEVELOPMENT IN THE POST-FRONT ENVIRONMENT.
SO...WILL CONTINUE TO CARRY AN ISOLD THUNDER MENTION FOR SATURDAY.

THE FIRST UPR TROUGH WILL EXIT THE AREA TO THE EAST LATE SAT TO BE
REPLACED BY A SECONDARY TROUGH DIGGING QUICKLY ON ITS HEELS LATE
SUNDAY INTO EARLY MON. IN THE INTERIM...A REPRIEVE FROM THE SHOWER
ACTIVITY MAY OCCUR ON SUN BUT THIS IS DEPENDENT ON THE ORIENTATION
OF THE SECONDARY TROUGH AS IT SHEARS WIDELY NW-SE. ANYWAY...MOISTURE
WILL BE RELATIVELY LIMITED IN THE DEEP TROPOSPHERIC NW FLOW REGIME.
SO...MAINLY LGT SHOWERS ARE EXPECTED IN CONJUNCTION WITH THE UPR
TROUGH. INSTABILITY NOW LOOKS VERY LIMITED BASED ON LATEST GUIDANCE
FOR MONDAY...SO THUNDER MENTION WAS REMOVED FROM FCST.
OTHERWISE...TEMPS DURING THE SUN-WED TIMEFRAME MAY AVG ARND 10-15
DEGREES BELOW NORMAL AS REINFORCING WAVES OF COOL CONTINENTAL AIR
MOVE INTO THE REGION IN NWRLY DOMINATING FLOW.

A RETURN TO WARMER CONDITIONS LOOKS IN REASONABLE AGREEMENT AMONGST
MED RANGE GUIDANCE FOR THURS AND BEYOND AS A TROUGH DIGS IN THE
WESTERN CONUS...LEADING TO DOWNSTREAM RIDGING IN THE TN/MISS VALLEY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATED...RSB
AVIATION...AMP
DISCUSSION...KDW
Hazardous weather outlook, May 13, 5:06 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 AM CDT FRI MAY 13 2011

ALZ001>010-016-TNZ076-096-097-131815-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
506 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

AN AREA OF THUNDERSTORMS WILL AFFECT MAINLY NORTHWEST PORTIONS OF
ALABAMA THIS MORNING. GUSTY WINDS...SMALL HAIL...AND FREQUENT
LIGHTNING ARE POSSIBLE FROM THESE STORMS AS THEY ENTER NORTHWEST
ALABAMA BETWEEN 7 AND 8 AM. THE BEST CHANCE FOR THUNDERSTORMS THIS
MORNING WILL GENERALLY BE WEST OF A LINE FROM ARDMORE...TO
ATHENS...MOULTON...AND PHIL CAMPBELL.

THUNDERSTORM INTENSITY IS EXPECTED TO DECREASE THIS MORNING...BUT
REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED TO OCCUR THIS AFTERNOON
AHEAD OF A COLD FRONT TO OUR WEST. SOME OF THESE THUNDERSTORMS MAY
BECOME SEVERE AS THEY PUSH ACROSS THE AREA DURING THE LATE AFTERNOON
AND EARLY EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL
BE THE PRIMARY THREATS WITH THESE STORMS...ALTHOUGH A BRIEF ISOLATED
TORNADO CANNOT BE RULED OUT.

THE THUNDERSTORM ACTIVITY WILL DIMINISH IN INTENSITY FROM WEST TO
EAST THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...WITH SMALL HAIL
AND OCCASIONAL LIGHTNING AS THE PRIMARY THREATS. THE BEST CHANCES FOR
THUNDERSTORM ACTIVITY WILL GENERALLY BE EAST OF A LINE FROM
LEXINGTON...TO DECATUR AND ARAB. HOWEVER...SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING.

KDW

In the hours before

Special weather statement, May 13, 10:04 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1004 AM CDT FRI MAY 13 2011

ALZ016-131530-
CULLMAN-
1004 AM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 1030 AM
CDT...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF JASPER...MOVING NORTHEAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRANE HILL...LOGAN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3387 8700 3388 8701 3389 8708 3391 8709
      3392 8709 3393 8711 3394 8712 3421 8711
      3422 8699 3401 8687 3387 8698
TIME...MOT...LOC 1504Z 244DEG 29KT 3397 8730

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:04 AM CDTSpecial Weather StatementHUNCullman26 min
May 13, 11:00 AM CDTSpecial Weather StatementHUNCullman30 min
May 13, 11:07 AM CDTSpecial Weather StatementHUNJackson23 min
May 13, 11:23 AM CDTSevere Thunderstorm WarningHUNMarshall37 min
May 13, 11:31 AM CDTSpecial Weather StatementHUNJackson44 min
May 13, 11:54 AM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall36 min
May 13, 12:27 PM CDTSevere Thunderstorm WarningHUNDeKalb18 min
May 13, 12:47 PM CDTSpecial Weather StatementHUNDeKalb28 min
May 13, 6:40 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.